Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2001, 6:14 PM CDT for Dale County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 6:14 PM CDT (23:14 UTC)
- Expired
- Jun 21, 2001, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dale County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 212315 SVRTLH ALC045-220000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 614 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DALE COUNTY IN ALABAMA * UNTIL 700 PM CDT... * AT 614 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES NORTHWEST OF BARNES...OR ABOUT 8 MILES NORTHWEST OF OZARK...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEAMON BY 620 PM CDT... ARGUTA...PHILLIPS CROSSROADS BY 625 PM CDT... ASBURY BY 630 PM CDT... DYKES CROSSROADS...SKIPPERVILLE BY 635 PM CDT... ROBERTS CROSSROADS BY 640 PM CDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3163 8579 3146 8573 3154 8542 3175 8546 .END 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:10 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 21, 1:10 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EDT THU JUN 21 2001 SURFACE ANALYSIS HAS WEAK HIGH PRESSURE OVER N FL...WITH A WEST WIND OVER SE AL & FL PANHANDLE...WHILE SW WIND OVER EASTERN BIG BEND. SEA BREEZES WERE SLOWLY PUSHING INLAND & DEVELOPING WIDELY SCATTERED SHOWERS & A FEW TSTMS. COVERAGE LOOKS 30-40% SO FAR. KTLH 12Z SOUNDING DID HAVE PRECIP WATER VALUE DOWN TO 1.39 INCHES...WHICH WOULD BE LIMITING FACTOR. IN IR SATELLITE & RUC MODELS...SOME SHORTWAVE ENERGY WAS ROTATING FROM SW NEAR KNEW & NORTHERN GULF & A SOME THAT HAD PUSHED NE OVER SOUTHERN GA. THIS ENERGY & SEA BREEZES SHOULD KEEP CONVECTION GOING INTO THIS EVENING. A PULSE STORM COULD BE SEEN. MODELS ARE IN GOOD AGREEMENT WITH OVERALL SCENARIO. UPPER TROUGH DOES PUSH ENOUGH EAST TO ALLOW WEAK COLD FRONT WITH PREFRONTAL TROUGH WITH WEST WIND...TO DRIFT ACROSS & THROUGH CWA LATE FRIDAY TO SATURDAY WITH GREATEST CHANCES OF RAIN...WITH THREAT OF SEVERE TSTMS REMAINING LOW. THEN SOME DRIER & A BIT COOLER AIR FILTERS IN LATE SATURDAY...SUNDAY & MONDAY. A SMALL CHANCE POP WILL STILL BE NEEDED SUN & MON DUE TO WEAK SEA BREEZE REGIMES. MAV POP GUIDANCE LOOKS BETTER...A BIT MORE THAN FAN & NGM...& WILL TREND THAT WAY. TEMPS QUITE SIMILAR & WILL USE BLEND. FIRE WEATHER...RH VALUES STAY UP & MIXING HEIGHTS COME DOWN. NO HEADLINES. BUT SOME PRESCRIBED BURNING CONTINUES OVER N FL... ESPECIALLY IN LEON COUNTY & THE APALACHICOLA NATIONAL FOREST. MARINE...SW-W WINDS & SEAS REMAIN BELOW ADVISORY CRITERIA TONIGHT & MOST OF FRIDAY. SCEC MAY BE NEEDED FRIDAY NIGHT & SATURDAY. PRELIMINARY NUMBERS: TLH 70 89 69 86 3555 PFN 72y 86 72 85 5555 DHN 72 88 71 85 2554 ABY 71 89 71 85 2555 VLD 71 90 71 87 2555 .TLH... AL...NONE. GA...NONE. FL...NONE. MCT
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.